MAUDE Adverse Event Report: THE BINDING SITE LIMITED OPTILITE® FREELITE® KAPPA FREE KIT

THE BINDING SITE LIMITED OPTILITE® FREELITE® KAPPA FREE KIT
Model Number LK016.OPT.A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue is due to either a sample specific issue or laboratory error.The binding site investigation determined that there is no indication of malfunction of the assay, and the optilite instrument is performing as expected.Therefore, no corrective and/or preventive actions or field safety corrective actions were deemed necessary.
 
Event or Problem Description
The customer released a discrepant, falsely elevated kappa free light chain (flc) result (1262.39 mg/l; ref range: 3.30-19.40 mg/l) obtained using the freelite® assay.The patient had a prior diagnosis of al amyloidosis and was under routine monitoring.The elevated result (taken (b)(6) 2026) was inconsistent with the patient's clinical history and follow up testing.A new sample, taken on (b)(6) 2026, gave a kappa result of 11.47 mg/l, consistent with historical patient results.The customer confirmed that patient treatment was not affected.The investigation determined that quality control were within range, and no analyser or assay malfunction was identified.Although there have been no reports of serious harm or inappropriate therapy, the decision was taken to report as a matter of caution.If the error were to recur, there is a possibility of serious injury if sample results were considered in isolation.As per the ifu (ins016.Opt.A), results of the free light chain measurements should always be interpreted in conjunction with other laboratory and clinical findings.

Brand Name
OPTILITE® FREELITE® KAPPA FREE KIT
Common Device Name
OPTILITE® FREELITE® KAPPA FREE KIT
Manufacturer (Section D)
THE BINDING SITE LIMITED
8 calthorpe road
edgbaston
birmingham, west midlands B15 1 QT
UK  B15 1QT
Manufacturer (Section G)
THE BINDING SITE LIMITED
8 calthorpe road
edgbaston
birmingham, west midlands B15 1 QT
UK   B15 1QT
Manufacturer Contact
richard hughes
8 calthorpe road
edgbaston
birmingham, west midlands B15 1-QT
UK   B15 1QT
MDR Report Key24556210
Report Number9614373-2026-00001
Device Sequence Number8932688
Product Code DFH
UDI-Device Identifier05051700017794
UDI-Public05051700017794
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K231290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberLK016.OPT.A
Device Catalogue NumberLK016.OPT.A
Device Lot Number547348
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown